• question-icon

    What causes sudden swelling and hardness in jaws near the cheekbone?

default
Posted on Sat, 28 May 2016 in Hypertension and Heart Disease
Question: 30 years ago one side of my face swelled up- In the time it took to put boots and a jacket on, run down 5 flights and 3 blocks to the hospital, the swelling was so great that I could not see out of my left eye, and was having difficulty breathing. They gave me a shot of adrenilin, and instructed me to milk the areas lymph, all the time.

Today at 2:20 pm, as I was getting ready to leave my Mom and fly back. We ran around doing errands and I was tired. I ate a sandwich...and suddenly the same thing, but not as profound. The area which swelled and got hard was the area from my jaw, halfway up my cheekbone , to 2 inches above the ear.
I took benadryl w/acetominophen, which seemed to help, but after 4 hours, it came back again to a lesser extent- the area was swollen again 1/2 hour ago, but is tender now.

At 6 am I am supposed to take 3 planes- here to XXXXXXX to XXXXXXX to St. XXXXXXX leaving at 6 am and arriving in St. XXXXXXX at 9 pm. Should I be ok to fly or not?


PLEASE GET BACK TO ME BEFORE i HAVE TO LEAVE AT 4am FOR THE AIRPORT.!!! i AM DRINKING HOT TEA, GARGLING WITH SALT WATER, AND i TOOK MY SECOND ROUND OF BENEDRYL PILLS, AND THE SWELLING WENT DOWN AGAIN.
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Should go to ER before leaving

Detailed Answer:
Hi my dear,

I've just received your message and wanted to mail ASAP.

You are going through an allergy reaction. Need immediate medical assistance as adrenaline shot should be administered or steroid shot at least to help.you through the trip.

Continue taking Benadryl and do not eat any fast food until you land and consult with your doctor there.

All the best!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6768 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Difficulty breathing

doctor1 MD

My wife has sores on her arms and legs. She also recently has been complaining about her bones aching. Occasionally she will experience tightness...

doctor1 MD

My husband is complaining of difficulty breathing and tightness in his chest. This happened shortly after dinner so he wondered if he ate too much...

doctor1 MD

I'm a 72 year old woman in very good health but just last night I experienced tightening in my chest and difficulty breathing . I could not sleep...

doctor1 MD

I have had a pain in my throat for a week that causes me to have pain while swallowing . I then proceeded to take aleve after the pain could not be...

doctor1 MD

Hello, recently I went to urgent care with chest pain and periodically needing to take a deep breath. I really thought I would be going in for...

doctor1 MD

How come when I cough , I feel like I have an itch? It s driving me crazy. I ve been sick for about 3 days now, and idk if it s a small cold or...

doctor1 MD

Hi, I am 23 years old student, weight 43kg, high 154sm. Since i went to college(3 years), i felt some palpitations, first after some activity, and...

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Albana Sejdini
  • Q - May have a mild attack of gout. Red and swollen. Uric acid was slightly...

  • Q - Over weight. Having lot of hair on face. What can be wrong?

  • Q - What are the chances of getting diabetes for a person having chronic...

  • Q - Child having hair loss, unable to gain weight and sweating. Had a blood...

  • Q - Took 5 mg of propranolol. Will there be any side effects?

  • Q - Itching sensation all over body. Noticed blood under tongue. Are they...

  • Q - Having mild to moderate pain after root canal treatment. Could this be...

  • Q - Have diarrhoea and diagnosed with Cryptosporidiosis. Anything serious?

  • Q - Pain in left thigh, testicular pain, dizziness and nausea. Pain radiates...

  • Q - Taking nexium and having stomach upset. How long should I take nexium?

backtotop2